Psychiatry and Clinical Psychopharmacology
Case Report

Clozapine induced obsessions treated with sertraline in an adolescent with schizophrenia

1.

Resident, Istanbul University, Istanbul Medical Faculty, Child and Adolescent Psychiatry Department, ‹stanbul -Türkiye

2.

Associate Professor, Istanbul University, Istanbul Medical Faculty, Child and Adolescent Psychiatry Department, İstanbul -Türkiy

Psychiatry and Clinical Psychopharmacology 2009; 19: 155-158
Read: 805 Downloads: 512 Published: 01 March 2021

Obsessive-compulsive disorder has been reported up to 26 percent in subjects with schizophrenia. Meanwhile treatment with antipsychotic medications, particularly with clozapine, has been reported to be associated with the emergence or exacerbation of obsessive-compulsive symptoms or disorder. These preexisting or treatmentinduced obsessive-compulsive symptoms, particularly obsessions, may go unrecognized and result in further functional impairment and poor treatment compliance. Management of this adverse event could be troublesome in the clinical setting. We report an adolescent boy with a diagnosis of schizophrenia who developed severe religious obsessions during clozapine treatment in a dose dependent fashion. We discuss the possible pathophysiological mechanisms of clozapine-induced obsessive-compulsive symptoms, clinical implications, and successful management of this adverse event by adding sertraline to the treatment regimen.


Şizofrenisi olan bir ergende klozapinle ilişkili obsesyonların sertralinle tedavisi

Şizofrenisi olan hastalarda yüzde 26’ya varan oranlarda obsesif-kompulsif bozukluk bildirilmektedir. Diğer taraftan klozapin başta olmak üzere antipsikotik ilaçlarla tedavinin obsesif kompulsif semptom veya bozukluğun ortaya çıkması ya da kötüleşmesiyle ilişkili olduğu bildirilmiştir. Daha önceden var olan ya da tedaviyle ilişkili olarak ortaya çıkan bu obsesif-kompulsif semptomlar, özellikle obsesyonlar, farkedilmeyebilir ve hastanın işlev bozukluğunu artırıp tedavi uyumunu kötüleştirebilir. Diğer taraftan tedaviyle ilişkili ortaya çıkan obsesif-kompulsif bozukluk ya da semptomlar tedavide önemli bir zorluk yaratabilir. Bu yazıda tedaviye dirençli şizofreni tanısıyla takip edilen ve klozapin tedavisi sırasında doza bağımlı olarak şiddetli dinsel obsesyonları ortaya çıkan ergen bir erkek hasta sunulmuştur. Klozapinle ilişkili obsesif-kompulsif semptomların olası patofizyolojik mekanizmaları, bu yan etkinin klinik önemi ve tedaviye sertralin eklenerek başarıyla tedavi edilmesi tartışılacaktır.

Files
EISSN 2475-0581